[Skip to Content]
[Skip to Content Landing]
Other Articles
October 15, 1949

DRAMAMINE® FOR NAUSEA OF ELECTRIC SHOCK AND MIGRAINE

JAMA. 1949;141(7):478. doi:10.1001/jama.1949.02910070050022

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  Within the past two months I have successfully used dramamine® (beta-dimethylaminoethyl benzohydryl ether 8-chlorotheophyllinate) in two conditions in which, to the best of my knowledge, success has not yet been reported. The results obtained have been striking.Many patients awaken after electroshock therapy with feelings of nausea. Vomiting occurs in some of these cases. The usual medication, such as antispasmodic or hyoscine therapy, has not relieved them of this discomfort. When this gastrointestinal disturbance occurred in the past one could only tell the patient that in time the discomfort would disappear.Premedication with dramamine,® I believed, might prove effective in the prevention of this symptom. I have limited its use to those patients who have complained of nausea or who have vomited after one or more treatments. One of the patients to whom I gave this drug had received forty treatments and had vomited regularly each time.

First Page Preview View Large
First page PDF preview
First page PDF preview
×